A drug poisoning and overdose advisory has been issued by Island Health for seven days.
The health authority says overdoses are increasing in the Comox Valley and friends, family and community members using opioids and stimulants face increased risk from both injection and inhalation.
The advisory began on Aug. 2 and will continue until Aug. 9.
Island Health says if you are with someone who overdoses to call 911 and stay with them, carry and give naloxone and give one breath every five seconds.
They add a naloxone training refresher can be found online.
Safer drug use advice is also being offered. Island Health recommends visiting your local overdose prevention service, starting small amounts and waiting to see how it feels and not mixing substances.
If using alone, they say to let someone know and ask them to check on you, download the Lifeguard App, and call the National OD Response Service at 1-888-688-6677.
An advisory has also been issued for Greater Campbell River.